MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Model Number 09N77-095
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint investigation will be performed.
 
Event or Problem Description
The customer called to report a patient sample that generated a positive result on the realtime sars-cov-2 assay but generated a negative result when run on the cepheid and diasorin assays.The patient result was reported as positive based on the realtime sars-cov-2 assay result.The customer clarified that the patient result was questioned by the physician since patient was asymptomatic.Patient sample test was then repeated on parallel platforms.Molecular application specialist reviewed logs.Run appears as expected, assay controls, internal and external performed as expected.Further decision about patient medical treatment is not known.There was no report of impact to patient management.
 
Additional Manufacturer Narrative
Investigation into this complaint included a customer data review, quality data review, and a complaint history review.The results of the investigation are summarized as follows: customer data review: the run was valid, met assay specification requirements, and no error codes or flags were displayed for the controls.Per the result log, the patient sample tested on 06/23/2020 was negative for sars-cov-2.There is no indication that the abbott realtime sars-cov-2 amplification regaent kit, us eua (list 09n77-95) lot 506428 is performing outside of established design performance specifications.Quality data review: the device history records (dhr) review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 506428 and its components was performed.The review did not identify any issues which could result in the reported complaint during the production or the release testing for lot 506428.The nonconformance (nc)/corrective action preventative action (capa) review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 506428 and its components was performed and did not identify any internal or post-production use issues related to these lot numbers and reported issue.Complaint history review: the lot specific complaint history review for abbott realtime sars-cov-2 amplification reagent kit, us eua (list 09n77-95) lot 506428 identified three additional complaints related to the reported issue.Two tickets were investigated and no product deficiencies were identified.The third ticket is currently being investigated.Based on the results of the investigation elements, a product deficiency for the abbott realtime sars-cov-2 amplification reagent kit, us eua (list 09n77-95) lot 506428 was not identified.

Brand Name
ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
sarah parker
1350 e. touhy ave.
des plaines, IL 60018-3315
2243617355
MDR Report Key10740105
Report Number3005248192-2020-00086
Device Sequence Number19662554
Product Code QJR
UDI-Device Identifier00884999049109
UDI-Public00884999049109
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/13/2021
Device Model Number09N77-095
Device Catalogue Number9N77-95
Device Lot Number506428
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown